Leprosy: dapsone hypersensitivity: practice question

A Dermatology question in the style of the NEET PG paper. Answer it first, then read why the right option is right and why each of the others is wrong.

Try it

Dermatology · Leprosy: dapsone hypersensitivity

Sample item

Four weeks after starting dapsone, a patient develops fever, exfoliative dermatitis, hepatitis and eosinophilia. What is this called?

Original practice item, not a recalled exam question. Nothing here is recorded.

The answer and the reasoning

B. Dapsone hypersensitivity (DRESS-like) syndrome

Dapsone syndrome is an idiosyncratic hypersensitivity appearing 3 to 6 weeks after starting therapy, associated with HLA-B*13:01. The drug must be stopped, and corticosteroids and supportive care are given.

Option by option

  • A. Type 1 reaction

    Type 1 reaction presents with inflamed lesions and neuritis.

  • B. Dapsone hypersensitivity (DRESS-like) syndrome (correct)

    Correct. Timing and multisystem features indicate dapsone syndrome.

  • C. Lucio phenomenon

    Lucio phenomenon is a necrotising vasculitis.

  • D. Erythema nodosum leprosum

    ENL presents with painful nodules and arises in lepromatous leprosy independent of dapsone.

Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.

More Dermatology questions

Questions about this Dermatology question

What is the answer to this Dermatology question?

The best answer is B, Dapsone hypersensitivity (DRESS-like) syndrome. Dapsone syndrome is an idiosyncratic hypersensitivity appearing 3 to 6 weeks after starting therapy, associated with HLA-B*13:01.

Why is "Type 1 reaction" not the answer?

Type 1 reaction presents with inflamed lesions and neuritis.

Why is "Lucio phenomenon" not the answer?

Lucio phenomenon is a necrotising vasculitis.

Why is "Erythema nodosum leprosum" not the answer?

ENL presents with painful nodules and arises in lepromatous leprosy independent of dapsone.

What concept does this question test?

It tests Leprosy: dapsone hypersensitivity in Dermatology. The drug must be stopped, and corticosteroids and supportive care are given.

How hard is this question?

We tag it as a multi-step question: it asks you to combine more than one idea. The tag is our own editorial judgement, not an official difficulty rating, so read the reason for every option, not only the answer.

How should I study Leprosy: dapsone hypersensitivity?

Learn each condition by its primary lesion, site and signature sign. Then use the flashcards and the other Dermatology questions on this site to test what stuck.

Is this a real NEET PG question?

No. It is an original practice item (editorial status: sample, version 1). NextPrep does not publish recalled or leaked questions, and independent faculty review of this item has not been completed yet, so confirm important facts in a standard textbook.